Hail, Brown
- When
- July 30, 12:50 PM CST
- Where
- Brown County, 0.69 mi S of Denmark
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.340, -87.830
Penny size hail fell in Denmark.
).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms in east-central Wisconsin produced penny size hail in Denmark (Brown Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 30, 11:31 AM CST, 1 hour 19 minutes earlier.
Area Forecast Discussion National Weather Service Green Bay WI 1231 PM CDT Mon Jul 30 2018 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 408 AM CDT Mon Jul 30 2018 Seasonable temperatures with scattered showers and isolated thunderstorms this afternoon. Otherwise, some rain mid-week, then a return to very warm and humid conditions likely by next weekend. A persistent upper trough across the Great Lakes region will linger for a few more days, then the upper pattern will transition to being dominated by a seasonably strong, low-amplitude band of westerlies near the U.S./Canadian border. Temperatures will remain near seasonal normals through mid-week then drop back a little Thursday. The evolving zonal regime will bring warmer air from the Plains and higher humidities back into the area next weekend. Precipitation totals during the period will depend upon the exact evolution of convection Wednesday/Wednesday night and next week and thus are tough to gauge. The best guess is for near or slightly below normal amounts. && .SHORT TERM...Today...Tonight...and Tuesday Issued at 408 AM CDT Mon Jul 30 2018 With only subtle changes to the overall pattern and no change in the air mass across the area, relied heavily on persistence for this forecast. Models indicated a slight down-tick in the convection compared to yesterday, perhaps due to a bit of warming/drying aloft. Still, expect scattered showers and isolated thunderstorms to develop, with timing similar to yesterday. Very weak winds aloft will result in early stationary convective cells. Any location that ends up under one of the stronger cells could easily get 1/2 to 1 inch of rain, but the coverage of those amounts will be extremely limited. The convection should die off around/just after sunset. One difference in the models today is that a majority are now showing convection again Tuesday afternoon. Forecast soundings constructed off model output showed less buoyancy than today, but enough that it no longer seemed prudent to have a completely dry forecast. So added a slight chance for most areas away from the lake during the afternoon. Onshore flow over the east will keep that area more stable, thus maintained the dry forecast there. CAPES also looked marginal for thunder, so left that out of the forecast. Based temperature forecast primarily on persistence, with some minor adjustment to account for continued modification of the air mass across the area. .LONG TERM...Tuesday Night Through Sunday Issued at 408 AM CDT Mon Jul 30 2018 The main concerns during this part of the forecast are the timing of precipitation chances and the potential for severe storms Wednesday afternoon into Wednesday night. An approaching cold front and upper trough are forecast to pass through the area Wednesday into Thursday. If the front has not cleared the area by 12Z Thursday, it should do so before 18Z. The trough becomes more board over the region, so there is still at least one weaker short wave that does not pass to our east until Friday. Have confined the chance for storms to Wednesday and Wednesday night, with a slight chance for Thursday. MUCAPE from the 00Z GFS maxes out around 1,800 J/kg on Wednesday but there is little shear. The NAM showed much more instability and shear, but appeared to be the odd model out when its upper features were compared to the GFS, ECMWF and Canadian. The lack of significant shear should limit the severe potential of the storms. Thursday night through Friday night should be mainly dry with a weak upstream ridge aloft and surface high pressure. Models become less consist by the end of the week so the blended solution looks to be the way to go. It brings chances for showers and thunderstorms Saturday night and Sunday. Thursday looks to be the coolest day in the wake of the cold front, but a warming trend is expected into the weekend. Highs Saturday and Sunday should be in the lower to middle 80s at most locations. && .AVIATION...for 18Z TAF Issuance Issued at 1231 PM CDT Mon Jul 30 2018 Daytime heating will generate SCT-BKN cumulus and showers again today. Any cumulus ceilings that form should be above 3500 feet, except possibly lower where isolated thunderstorm development occurs. Pinning down terminal impacts is difficult, but conditions are slightly more favorable for SHRA/TS activity at AUW/CWA and RHI through evening. Winds will remain light throughout the day. Calm winds and clear skies are forecast overnight. Fog is possible across the north and may drop visibility to around 1SM Tuesday morning, mainly affecting KRHI. .KOSH...Very little change from the previous forecast with SCT- BKN cumulus still expected this afternoon, then skies clearing out this evening. VFR conditions should persist through TAF period. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......ML
Hazardous Weather Outlook National Weather Service Green Bay WI 418 AM CDT Mon Jul 30 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 418 AM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are expected this afternoon. The storms are not expected to be severe, but could produce brief heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Wednesday through Wednesday night. There is a marginal risk of severe storms, mainly during the afternoon and evening. Strong winds appear to be the main severe threat. There is a chance for thunderstorms late Saturday night and Sunday but it is too early to determine their severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-311100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 418 AM CDT Mon Jul 30 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Isolated thunderstorms developing over the land this afternoon could move over the southern Bay of Green Bay. Any storms that move over the water will pose a lightning hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible Wednesday afternoon and Wednesday night. and again late Saturday night and Sunday. Any storms that develop would pose a hazard to mariners. Skowronski/MG
Special Weather Statement
National Weather Service Green Bay WI
1141 AM CDT MON JUL 30 2018
WIZ022-040-301745-
Kewaunee WI-Door WI-
1141 AM CDT MON JUL 30 2018
...SLOW MOVING THUNDERSTORMS ACROSS DOOR AND NORTHERN KEWAUNEE
COUNTIES...
At 1138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Algoma, or 9 miles south of Sturgeon Bay. This storm was nearly
stationary. Other thunderstorms were located near Forestville and
just west of Jacksonport.
Half inch hail, torrential rain and winds in excess of 30 mph will
be possible with these storms.
Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Jacksonport, Ephraim, Egg Harbor,
Whitefish Bay, Brussels, Baileys Harbor and Sister Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4516 8697 4510 8695 4501 8710 4486 8715
4476 8727 4441 8747 4467 8781 4490 8757
4494 8745 4507 8736 4509 8737 4527 8717
4520 8692
TIME...MOT...LOC 1638Z 054DEG 0KT 4471 8744
BerschSpecial Weather Statement
National Weather Service Green Bay WI
1224 PM CDT MON JUL 30 2018
WIZ040-301830-
Kewaunee WI-
1224 PM CDT MON JUL 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE COUNTY UNTIL 130 PM
CDT...
At 1223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luxemburg, or 9 miles southeast of Bay Shore Park. This storm was
nearly stationary.
Nickel size hail, torrential rain and winds in excess of 40 mph will
be possible with this storm.
Locations impacted include...
Luxemburg, Casco, Birchwood, Curran, Lincoln, Pilsen, Krok,
Gregorville and Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4434 8777 4468 8776 4467 8746 4433 8758
4433 8764
TIME...MOT...LOC 1723Z 023DEG 2KT 4454 8766
BerschPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL LUXEMBURG 44.54N 87.69W
07/30/2018 E0.25 INCH KEWAUNEE WI PUBLIC
HAIL A LITTLE LARGER THAN PEA-SIZE.
&&Special Weather Statement National Weather Service Green Bay WI 1249 PM CDT MON JUL 30 2018 WIZ039-301815- Brown WI- 1249 PM CDT MON JUL 30 2018 ...THUNDERSTORM OVER SOUTHEAST BROWN COUNTY... At 1247 PM CDT, Doppler radar was tracking a thunderstorm near Bellevue, or 8 miles south of Green Bay, and was nearly stationary. Lightning, pea size hail, and winds in excess of 30 mph will be possible with this storm. Additional storms may form near Green Bay into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4430 8812 4448 8803 4461 8778 4435 8777 TIME...MOT...LOC 1747Z 259DEG 5KT 4439 8798 JKL
Special Weather Statement
National Weather Service Green Bay WI
138 PM CDT MON JUL 30 2018
WIZ039-040-050-301900-
Kewaunee WI-Manitowoc WI-Brown WI-
138 PM CDT MON JUL 30 2018
...THUNDERSTORMS OVER SOUTHEAST BROWN COUNTY...
At 135 PM CDT, Doppler radar was tracking thunderstorms along a line
extending from near Poland to Denmark to Wayside. The storms were
nearly stationary.
Lightning, heavy rain, pea size hail, abd winds of 30 mph will be
possible with these storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Cloud to ground lightning is occurring with these storms. If you can
hear thunder, you are close enough to be struck by lightning. Move
to shelter if the storms approach your location.
&&
LAT...LON 4419 8805 4424 8805 4451 8783 4447 8752
4412 8778
TIME...MOT...LOC 1835Z 266DEG 10KT 4441 8778 4423 8796
JKLThe Green Bay radar (KGRB), 28 km away, was scanning. The volume nearest the first event began at 18:47 UTC.
1 hail. Local standard time, as filed.
Penny size hail fell in Denmark.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2018Every state in 2018This day in weather historyWarnings in Wisconsin, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773396.